Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Apr 16, 2021, 2:35 AM CDT for Jasper County, Newton County, Texas. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 16, 2021, 2:35 AM CDT (07:35 UTC)
- Expired
- Apr 16, 2021, 3:00 AM CDT
- In force
- 25 min
- Issued by
- NWS Lake Charles, LA
Counties Jasper County, TX, Newton County, TX
The radar
The Lake Charles radar (KLCH), 110 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 3:00 AM CDT | TSTM WND DMG | Call, TX | TREES DOWN ALONG WITH 1/2 INCH HAIL. |
| Apr 16, 3:00 AM CDT | TSTM WND DMG | S Kirbyville, TX | POWERLINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
215 WWUS84 KLCH 160735 SPSLCH Special Weather Statement National Weather Service Lake Charles LA 235 AM CDT Fri Apr 16 2021 TXZ180-259-260-160800- Northern Newton TX-Northern Jasper TX-Tyler TX- 235 AM CDT Fri Apr 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TYLER...NORTHWESTERN NEWTON AND JASPER COUNTIES UNTIL 300 AM CDT... At 234 AM CDT, Doppler radar was tracking a strong thunderstorm near Town Bluff, moving east at 50 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Jasper, Newton, Kirbyville, Call, Ebenezer, Fred, Town Bluff, Trout Creek, Farrsville, Magnolia Springs, Mayflower, Mt. Union, Spurger, Jamestown, Roganville, Harrisburg, Sam Rayburn Dam, Bleakwood and Wiergate. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3055 9434 3102 9437 3115 9366 3055 9375 TIME...MOT...LOC 0734Z 269DEG 44KT 3074 9419 $$ Stigger/87
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Apr 15, 11:37 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Apr 15, 11:37 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1137 PM CDT Thu Apr 15 2021
.DISCUSSION...
For the 16/06Z TAF Issuance.
&&
.AVIATION...
Old frontal boundary is out over the coastal waters with mainly
east to northeast flow bringing slightly drier air in the low
levels, and therefore, a majority of the low clouds have
dissipated. Active southern stream a loft continues to bring in
disturbances along with mid and upper level moisture/cloudiness.
In the near term, main issue with the forecast is a disturbance
moving across with a small cluster of elevated convection heading
east from Texas toward the Sabine River Valley. Latest CAMs have
this activity holding together with possibly other cells
developing over east central Louisiana overnight. Therefore, will
keep VCSH at KAEX through the night.
Otherwise, low clouds are expected to reform and lower overnight
with ceilings down in the MVFR/IFR range that will persist into
Friday.
Another significant upper level disturbance will bring a surface
cold front down into the region and with it another round of
showers and thunderstorms, mainly at the terminals during the
afternoon on Friday into Friday evening.
Rua
&&
.PREV DISCUSSION... /issued 801 PM CDT Thu Apr 15 2021/
UPDATE...
Radar showing small convective complex which had initiated in
central TX earlier this afternoon moving towards the SE TX zones
this evening. Convection has maintained at least some moderate
intensity, but environment should continue to become more
unfavorable. Despite modest shear, 00Z LCH sounding shows a capped
surface with minimal (~350 J/kg) elevated instability atop it,
and forecast soundings depict a similar environment downstream of
the convection. Still, did up PoPs a bit in the near term gridded
forecast to account for the convection and associated shower
activity in its vicinity. Otherwise, the remainder of the forecast
looks to be in pretty good shape, with only minimal alterations
to the gridded forecast to account for short term guidance and
trends.
50
PREV DISCUSSION... /issued 345 PM CDT Thu Apr 15 2021/
DISCUSSION...
With the exception of the coastal waters which have seen some
fairly strong storms through the day, most of the region has
remained dry today. Parts of central Louisiana have even seen a
few peeks of sunshine this afternoon which has been a scarce
commodity this week. This break is expected to be relatively short
lived as both a weak upper disturbance and a stronger cold front
are progged to swing through the region over the next 36 hours
providing support for additional rounds of showers and
thunderstorms beginning early tomorrow morning through early
Saturday. With soils still pretty saturated, especially across
south central Louisiana, felt justified in extending the flash
flood watch through Saturday morning as forecast PWAT values ahead
of the front remain in the 1.6 to 1.8 range.
The good news is that the passage of this frontal boundary
Saturday looks to spell the end of the very wet pattern we've been
stuck in with no significant PoPs in the remainder of the
forecast Sunday through Thursday. Skies will be somewhat slow to
clear in the wake of the front, but the sun will shine again by
Monday. The cooler airmass in the wake of the front will keep
both afternoon highs and overnight lows a few degrees below normal
Saturday night through Tuesday morning.
Jones
MARINE...
Offshore flow will prevail through the evening before turning
onshore once again Friday ahead of a cold front. Widespread
showers and thunderstorms will develop in advance of this front
Friday into Friday night. The front will push through the coastal
waters Saturday turning winds back offshore. Scattered showers and
thunderstorms will continue across the coastal waters Saturday
becoming more isolated Sunday into Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 56 67 57 69 / 50 80 90 10
LCH 63 73 62 73 / 40 70 70 20
LFT 62 71 62 71 / 30 70 70 20
BPT 64 75 60 72 / 40 60 60 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Saturday afternoon for LAZ027>033-
041>045-052>055-073-074.
TX...None.
GM...None.
&&
AVIATION...07Hazardous weather outlook, Apr 15, 3:45 PM CDT, 10 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 345 PM CDT Thu Apr 15 2021 TXZ180-201-215-216-259>262-162045- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 345 PM CDT Thu Apr 15 2021 This Hazardous Weather Outlook is for southeast Texas. .DAY ONE...This afternoon and tonight. Isolated, mainly light showers, will be possible this afternoon and early this evening. Precipitation will increase after midnight through Friday morning as an upper level disturbance moves across the area. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered to widespread showers and thunderstorms will persist Friday into Friday night as a cold front approaches. A few of these storms could be strong to severe with damaging winds and large hail being the primary threats. The front will move through Saturday morning with isolated showers possible in it's wake through Saturday afternoon. Drier conditions are expected Sunday through mid next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ027>033-041>045-052>055-073-074-162045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- 345 PM CDT Thu Apr 15 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana and west central Louisiana. .DAY ONE...This afternoon and tonight. Isolated, mainly light showers, will be possible this afternoon and early this evening. Precipitation will increase after midnight through Friday morning as an upper level disturbance moves across the area. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered to widespread showers and thunderstorms will persist Friday into Friday night as a cold front approaches. A few of these storms could be strong to severe with damaging winds and large hail being the primary threats. Some storms will also be capable of producing heavy rainfall that could lead to localized flash flooding. The front will move through Saturday morning with isolated showers possible in it's wake through Saturday afternoon. Drier conditions are expected Sunday through mid next week. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-162045- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 345 PM CDT Thu Apr 15 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Isolated, mainly light showers, will be possible this afternoon and early this evening across the coastal waters. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered to widespread showers and thunderstorms will redevelop Friday into Friday night as a cold front approaches. A few of these storms could be strong to severe with damaging winds and large hail being the primary threats. Some storms will also be capable of producing heavy rainfall. The front will move through Saturday morning with isolated showers possible in it's wake through Saturday afternoon. Drier conditions are expected Sunday through mid next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 15, 11:20 PM CDT, 3 hours 15 minutes before
Special Weather Statement National Weather Service Lake Charles LA 1120 PM CDT Thu Apr 15 2021 TXZ180-259-160500- Northern Jasper TX-Tyler TX- 1120 PM CDT Thu Apr 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TYLER AND EAST CENTRAL JASPER COUNTIES UNTIL MIDNIGHT CDT... At 1120 PM CDT, Doppler radar was tracking a strong thunderstorm near Woodville, moving east at 40 mph. Penny size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Jasper, Woodville, Kirbyville, Town Bluff, Spurger, Roganville, Magnolia Springs, Mt. Union, Ivanhoe and Hillister. LAT...LON 3064 9456 3082 9454 3091 9388 3056 9389 TIME...MOT...LOC 0420Z 272DEG 37KT 3073 9447 Rua
Local storm report, Apr 16, 12:24 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1224 AM CDT FRI APR 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM HAIL 2 NNW CALL 30.64N 93.89W
04/16/2021 M0.50 INCH JASPER TX COCORAHS
5 MINUTE DURATION OF HAIL AVERAGING AROUND 1/2 INCH.
&&
JRUASpecial weather statement, Apr 16, 1:59 AM CDT, 36 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
159 AM CDT Fri Apr 16 2021
TXZ180-259-160730-
Northern Jasper TX-Tyler TX-
159 AM CDT Fri Apr 16 2021
...SPECIAL WEATHER STATEMENT...
At 159 AM CDT, Doppler radar was tracking a strong thunderstorm over
Chester, moving east at 55 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Jasper, Woodville, Colmesneil, Chester, Ebenezer, Town Bluff,
Rockland, Browndell, Roganville, Magnolia Springs, Harrisburg and Sam
Rayburn Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3106 9456 3105 9449 3103 9447 3111 9406
3114 9403 3116 9391 3095 9386 3072 9388
3071 9459 3101 9466
TIME...MOT...LOC 0659Z 259DEG 49KT 3092 9459
Stigger/87Special weather statement, Apr 16, 2:35 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Lake Charles LA 235 AM CDT Fri Apr 16 2021 TXZ180-259-260-160800- Northern Newton TX-Northern Jasper TX-Tyler TX- 235 AM CDT Fri Apr 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TYLER...NORTHWESTERN NEWTON AND JASPER COUNTIES UNTIL 300 AM CDT... At 234 AM CDT, Doppler radar was tracking a strong thunderstorm near Town Bluff, moving east at 50 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Jasper, Newton, Kirbyville, Call, Ebenezer, Fred, Town Bluff, Trout Creek, Farrsville, Magnolia Springs, Mayflower, Mt. Union, Spurger, Jamestown, Roganville, Harrisburg, Sam Rayburn Dam, Bleakwood and Wiergate. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3055 9434 3102 9437 3115 9366 3055 9375 TIME...MOT...LOC 0734Z 269DEG 44KT 3074 9419 Stigger/87
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 11:57 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 48 min |
| Apr 16, 3:06 AM CDT | Special Weather Statement | LCH | Evangeline | 24 min |
| Apr 16, 3:11 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 34 min |
| Apr 16, 3:30 AM CDT | Special Weather Statement | LCH | Evangeline | 45 min |
| Apr 16, 3:44 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 31 min |
| Apr 16, 4:12 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis | 33 min |
| Apr 16, 4:13 AM CDT | Special Weather Statement | LCH | Saint Landry | 47 min |
| Apr 16, 4:33 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Jefferson Davis, Lafayette, Saint Landry, Vermilion | 42 min |
| Apr 16, 5:11 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Lafayette, Saint Landry, Saint Martin, St. Mary, Vermilion | 64 min |
| Apr 16, 10:34 AM CDT | River Flood Warning | LCH | Lafayette, Saint Landry, Saint Martin | 57 hr |
| Apr 16, 4:22 PM CDT | Small Craft Advisory | LCH | 35 hr | |
| Apr 15, 11:20 PM CDT | Special Weather Statement | LCH | Jasper, Tyler | 40 min |
| Apr 16, 1:59 AM CDT | Special Weather Statement | LCH | Jasper, Tyler | 31 min |
| Apr 16, 2:43 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton, Tyler | 32 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.